MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 71342808
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Pain (1994); Medical device site infection (4845)
Date of Event 12/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, 8 weeks after a right hip revision was performed, the patient developed increasing pain, drainage, and an erythema around the wound.His hip was aspirated, and the culture grew pseudomonas.The patient underwent a second revision surgery on (b)(6) 2021 to treat the right periprosthetic joint infection.During the revision, the dual mobility insert and the oxinium femoral head were explanted and replaced.The patient woke up from the procedure and was transferred to pacu in stable condition.No further information is available.
 
Additional Manufacturer Narrative
D11: concomitant medical products and therapy dates.Section h3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that the presence of pseudomonas is highly likely of an exogenous nature and there is no evidence that the chronic infection and subsequent revisions were associated with the implant.The patient impact was the incision and drainage and revisions.No further clinical assessment is warranted at this time.All documents provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.The insert's specific identifiers were not provided.Therefore, an evaluation of the manufacturing records, complaint history review, risk management file, prior actions and sterilization records review could not be performed.The femoral head's batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history of the previous 12 months revealed a similar event for the femoral head, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for total hip systems revealed that that infection, both early, post-operative superficial and early, post-operative deep wound infection and late periprosthetic infection has been identified in potential complications associated with total hip arthroplasty surgery, primary or revision section.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.Additionally, since the femoral head's batch number was not provided, a review of the sterilization records could not be performed.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors from an exogenous nature that could contribute to the reported event include loss of sterility during procedure, post-operative healing issue, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H6: health effect - clinical code.

Brand Name
OXINIUM FEM HD 12/14 28MM +8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19271047
Report Number1020279-2024-00905
Device Sequence Number12539514
Product Code LZO
UDI-Device Identifier03596010474179
UDI-Public03596010474179
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71342808
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer06/03/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETLR CUP HAP 56MM W/ IMPTR, LOT#:078051; SYN POR FEM COMP SZ 18, LOT#:03AM03954
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale